Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Shingles during HIV medication
Mar 2, 2014

Hello Doctor,

I was diagnosed with HIV two years back and under Antiviral medicine of " VIRADAY". My HIV status is undetectable, and less than 20ml in Nov 2013. I am taking my medicine every day one tablet of Viraday.

Suddenly i got rashes in my chest front to the back with nerve pain (only one side of the body half covered ) on Feb 5th 2014. Then i visited general physician to take some medicine, doctor prescribed to take " valacyclovir " for 7days with 21 tablets, I took these medicines along with VIRADAY. Now my rashes redness, and larger blisters are cured but i am suffering with severe sensitivity skin and also itching . When ever my clothes /shirt touches my body in the shingles area, i am feeling very sensitive. I used Benadryl to stop the itching..Howevery my skin is very sensitive and there are scar in the areas of Blisters. I am still having little pain..I am not sure when I will get cured completely. Right now I am not taking any medicine for this shingles . I am only taking VIRADAY as usual.

My question is that when I consultant with the GP, the doctor told me that I will be having this shingles in my body for ever, I havent done any blood test to confirm whether it is shingles or not.

Can you suggest why these happened to me all of a sudden, ? my HIV viral load is nondeductible . I am continuing VIRADAY . Can you please suggest me how can i best approached with my body situation ? I am feeling some what better now..but my back bone pain ? Am I developed with any advanced cases ?

please help me your suggestion , what is my next stage ? do you recommend for any other test or medicine ? can i continue the VIRADAY as usual?

I believe your words and suggestion for me to move further.

looking for your advice as soon as possible.

thank you.. sai..

Response from Dr. Young

Hello and thanks for posting.

Shingles is the reactivation of previous (often childhood) infection with varicella zoster- the virus that causes chickenpox. Shingles is very characteristic in appearance and usually does not require any diagnostic tests to confirm. Zoster infection is lifelong, even after chickenpox or shingles lesions disappear.

Shingles can occur at any time, though the onset is often at times of stress or immune suppression. People living with HIV are at greater risk of having shingles outbreaks, but is not an AIDS-defining illness nor changes your disease stage. You can certainly (and it's recommended) that you not interrupt your HIV medications.

While there is a vaccine to help decrease the frequency of outbreaks, it's not yet approved for general use in people living with HIV. What's more relevant to know is that shingles typically recurs in the same place as previous outbreaks, to if you should notice early symptoms, contact your care provider, as early treatment can limit the severity of the lesions.

For more information about shingles, check out our fact sheet on AIDSinfonet.org.

Hope that helps, BY


Previous
Medicine Break and returning
Next
CD4 - CD4:CD8 - CD4 keeps going down and doc says don't worry. It will not do any good.

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement